MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR TI HUMERAL NAILS; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR TI HUMERAL NAILS; MISC ORTHO SURGICAL INSTR
Model Number 358.696
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a humeral expert nail system procedure on (b)(6) 2019, the spiral blade inserter would not fit through the aiming arm.There was no surgical delay reported.The procedure was successfully completed.There was no patient consequence.This report is for one (1) spiral blade inserter for ti humeral nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The spiral blade inserter (p/n 358.696 lot h413510) was returned and received.The two prongs with alignment tabs on the blade guide shaft was observed to be slightly bent outwards, away from the center of axis.No other issues were identified with the returned components of the device.Functional test: a functional test was attempted by advancing/inserting the returned spiral blade inserter in the returned spiral blade aiming arm.The inserter would not advance into the aiming arm as intended.The complaint was able to be replicated as the returned spiral blade inserter would not advance/insert into the returned aiming arm.Measurements of returned instrument: distance between the two alignment tabs: 11.42 mm, non-conforming.Inside diameter between the two alignment tab prongs.7.31 mm, non-conforming.The complaint is confirmed for the received spiral blade inserter (p/n 358.696 lot h413510) as the two prongs with alignment tabs on the blade guide shaft was observed to be slightly bent outwards, away from the center of axis.Additionally a functional test displayed that the inserter would not advance into the aiming arm as intended.There is no indication that a design or manufacturing issue contributed to the complaint.The inability to assemble the guide shaft into the aiming arm is due to the prongs of the guide shaft bending outward.While no definitive root cause could be determined for the bending of the prongs, it is possible that the device encountered unintended forces such as impact against hard surface.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 358.696.Synthes lot # h413510.Supplier lot # h413510.Release to warehouse date: 09 oct 2017.Supplier: avalign technologies - nemcomed.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE INSERTER FOR TI HUMERAL NAILS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8322733
Report Number2939274-2019-56377
Device Sequence Number16525607
Product Code LXH
UDI-Device Identifier10886982196835
UDI-Public(01)10886982196835
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number358.696
Device Catalogue Number358.696
Device Lot NumberH413510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer05/16/2019
05/31/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date05/16/2019
06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1